Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Mobile, AL

August 5, 2017Escambia County, Florida

NWS Mobile, AL issued this special weather statement at Aug 5, 2017, 10:03 AM CDT for Escambia County, Florida. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2017, 10:03 AM CDT (15:03 UTC)
Expired
Aug 5, 2017, 11:30 AM CDT
In force
87 min
Issued by
NWS Mobile, AL

County Escambia County, FL

The radar

The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.1 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2017-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2017-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1666 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

026 
WWUS84 KMOB 051503
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1003 AM CDT SAT AUG 5 2017
 
FLZ202>206-051630-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
1003 AM CDT SAT AUG 5 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA...SOUTHEASTERN SANTA ROSA AND SOUTHEASTERN
ESCAMBIA COUNTIES UNTIL 1130 AM CDT...

At 1003 AM CDT, the strong thunderstorm was located near Warrington,
moving east at 10 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Pensacola, Warrington, Gulf Breeze, Oriole Beach, Navarre, Navarre
Beach and Pensacola Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 8740 3039 8743 3055 8673 3029 8670
TIME...MOT...LOC 1503Z 258DEG 7KT 3033 8726 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:38 AM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Aug 5, 6:38 AM CDT, 3 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
638 AM CDT Sat Aug 5 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...Patchy IFR cigs this morning will quickly lift with
onset of daytime heating and VFR conditions will prevail through
the rest of the forecast period. Convection is focused offshore
early this morning, but development of scattered storms is
expected along coastal areas by mid to late morning and persisting
into the afternoon while gradually spreading inland. Convection
wanes this evening, but redevelopment of scattered storms is
possible along the coast prior to daybreak Sunday. Brief
restrictions to MVFR/IFR levels can be expected with the passage
of the stronger storms/heavier rainfall. 34/JFB

&&

.PREV DISCUSSION... /issued 430 AM CDT Sat Aug 5 2017/

NEAR TERM /Now Through Saturday night/...Early morning water
vapor imagery shows an elongated mid level trough axis moving into
AL and southern MS. Very dry air noted in the wake of this trough
moving into northern and central MS/AL. Precipitable water values
remain high along coastal areas with values of 2 to 2.1 inches.
Further inland, precip waters drop to 1.6-1.7 inches. Given modest
forcing ahead of this trough combined with a very moist and
unstable airmass along the coast, expect scattered to numerous
showers and thunderstorms to once again develop across the coastal
counties out into the Gulf of Mexico this morning. Will maintain
likely rain chances over the southern third of the area through
midday with scattered storms continuing into the afternoon with
storms possible further inland. However, convection may struggle
to develop far inland given increased subsidence and decreasing
deep layer moisture. Some areas along the coast will likely see
periods of heavy rainfall again today. Given that most areas along
and south of I-10 saw a widespread 3-5 inches on Friday with
locally higher totals, additional nuisance flooding is likely in
spots and an isolated instance of flash flooding is also possible.
Convection will wane once again this evening, with isolated to
scattered redevelopment possible after midnight and especially
toward daybreak Sunday along the southern half of the area.

Highs will range from the mid 80s along the coast to around 90 well
inland. Lows continue in the muggy 70s. 34/JFB

SHORT TERM /Sunday Through Monday night/...A stalled front will
remain along the I-20 corridor on Sunday before lifting north on
Monday. South of this front, a very warm and moist airmass will
continue to combine with passing shortwaves aloft to continue the
above seasonal chances for showers Sunday and again on Monday.
Locally heavy rain, frequent lightning and gusty winds will be the
primary threats with the stronger storms each day.

Temperatures return closer to seasonal levels through the short
term with highs in the upper 80s to near 90 each afternoon.
Overnight lows remain muggy and in the mid 70's each night.

LONG TERM /Tuesday Through Friday/...The wet pattern continues
into the extended as upper level shortwaves continue to combine
with a warm and moist airmass over the area, with precipitable
water values over 2 inches. Expect scattered showers and storms
to develop each day, becoming most numerous during the afternoon
hours along the seabreeze. Locally heavy downpours, frequent
lightning, and gusty outflow winds will remain the primary threats
with stronger storms. Meanwhile, temps run around normal for this
time of year, with upper 80s to low 90s each afternoon and low to
mid 70s each night. /13

MARINE...A light to moderate southwest flow today transitions to a
south to southeast wind by tonight, persisting through the middle of
next week due to expansive high pressure over the western Atlantic.
Seas 2-3 feet today settle to around 2 feet through the forecast
period. Storms will become scattered to numerous over the coastal
waters this morning with additional scattered thunderstorms expected
for the next several days, especially during the late night and
early morning over the open Gulf waters. 34/JFB

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 5, 4:08 AM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
408 AM CDT Sat Aug 5 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
408 AM CDT Sat Aug 5 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms will develop
today, especially along and south of the Interstate 10 corridor.
Some of the storms will produce heavy rainfall and isoalted flash
flooding is possible along the coastal areas of Alabama and
northwest Florida.

There is a moderate risk of rip currents along the beaches of
Alabama and northwest Florida.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered to numerous showers and thunderstorms may produce
localized heavy rain and flooding on Sunday.

There is a moderate risk of rip currents along area beaches on
Sunday.

.SPOTTER INFORMATION STATEMENT...

SkyWarn Severe Storm Spotters are encouraged to relay any reports
of flooding to the National Weather Service in Mobile.

GMZ630>635-650-655-670-675-061200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
408 AM CDT Sat Aug 5 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms will produce
locally higher winds and seas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Winds, waves and seas will be locally higher in and near
thunderstorms through the forecast period.

In the hours before

Special weather statement, Aug 5, 10:03 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1003 AM CDT SAT AUG 5 2017

FLZ202>206-051630-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
1003 AM CDT SAT AUG 5 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA...SOUTHEASTERN SANTA ROSA AND SOUTHEASTERN
ESCAMBIA COUNTIES UNTIL 1130 AM CDT...

At 1003 AM CDT, the strong thunderstorm was located near Warrington,
moving east at 10 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Pensacola, Warrington, Gulf Breeze, Oriole Beach, Navarre, Navarre
Beach and Pensacola Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 8740 3039 8743 3055 8673 3029 8670
TIME...MOT...LOC 1503Z 258DEG 7KT 3033 8726

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:45 PM CDTAreal Flood WarningMOBMobile2 hr
Aug 4, 10:42 PM CDTAreal Flood WarningMOBCrenshaw3 hr
Aug 5, 10:18 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Aug 5, 4:14 PM CDTAreal Flood AdvisoryMOBCovington2 hr
Aug 5, 5:16 PM CDTSpecial Weather StatementMOBWashington29 min
Aug 5, 6:13 PM CDTSpecial Weather StatementMOBWashington32 min
Aug 5, 6:20 PM CDTSevere Thunderstorm WarningMOBWashington40 min
Aug 5, 6:11 PM CDTSpecial Weather StatementMOBGreene34 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.